Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 69, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2017, 6:10 PM EDT for Knott County, Letcher County, Perry County, Kentucky. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 6:10 PM EDT (22:10 UTC)
- Expired
- May 27, 2017, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knott County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:27 PM EDT | TSTM WND DMG | 2 Wsw Whitesburg, KY | TREES BLOWN DOWN. |
| May 27, 6:27 PM EDT | TSTM WND DMG | Whitco, KY | LARGE TREE DOWN BLOCKING BOTH LANES OF A ROADWAY. |
| May 27, 6:35 PM EDT | TSTM WND DMG | 2 Se Whitesburg, KY | A TREE WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
603
WUUS53 KJKL 272210
SVRJKL
KYC119-133-193-272245-
/O.NEW.KJKL.SV.W.0069.170527T2210Z-170527T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
610 PM EDT SAT MAY 27 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Northern Letcher County in southeastern Kentucky...
East central Perry County in southeastern Kentucky...
Southern Knott County in southeastern Kentucky...
* Until 645 PM EDT
* At 610 PM EDT, a severe thunderstorm was located over Amburgey, or
near Hindman, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Whitesburg, Hindman, Letcher, Bath, Fleming-Neon, Vicco, Blackey,
Elic, Winters, Cody, Horn, Van, Pine Top, Carr Creek, Colly, Isom,
Premium, Beefhide, Cromona and Nealy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3720 8314 3734 8305 3728 8272 3727 8273
3726 8271 3724 8270 3723 8268 3725 8263
3723 8261 3714 8266 3712 8272 3708 8272
3707 8273 3705 8272
TIME...MOT...LOC 2210Z 287DEG 27KT 3728 8299
HAIL...1.00IN
WIND...60MPH
$$
JMW2 follow-up statements
103
WWUS53 KJKL 272232
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
632 PM EDT SAT MAY 27 2017
KYC119-193-272241-
/O.CAN.KJKL.SV.W.0069.000000T0000Z-170527T2245Z/
Perry KY-Knott KY-
632 PM EDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND
SOUTHERN KNOTT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern Kentucky.
LAT...LON 3713 8295 3727 8282 3726 8277 3727 8274
3723 8269 3723 8267 3725 8263 3723 8261
3714 8266 3712 8272 3708 8272 3707 8273
3705 8272
TIME...MOT...LOC 2231Z 287DEG 27KT 3723 8279
$$
KYC133-272245-
/O.CON.KJKL.SV.W.0069.000000T0000Z-170527T2245Z/
Letcher KY-
632 PM EDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN LETCHER COUNTY...
At 631 PM EDT, a severe thunderstorm was located over Democrat, or 8
miles north of Whitesburg, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Whitesburg, Fleming-Neon, Winters, Millstone, Horn, Van, Hemphill,
Wright, Colly, Lucastown, Craftsville, Premium, Fishpond Lake,
Beefhide, Chip, Cromona, Bellcraft, Potters Fork, Trailer and Payne
Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3713 8295 3727 8282 3726 8277 3727 8274
3723 8269 3723 8267 3725 8263 3723 8261
3714 8266 3712 8272 3708 8272 3707 8273
3705 8272
TIME...MOT...LOC 2231Z 287DEG 27KT 3723 8279
HAIL...1.00IN
WIND...60MPH
$$
JMW290
WWUS53 KJKL 272240
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
640 PM EDT SAT MAY 27 2017
KYC133-272250-
/O.EXP.KJKL.SV.W.0069.000000T0000Z-170527T2245Z/
Letcher KY-
640 PM EDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER COUNTY
WILL EXPIRE AT 645 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern Kentucky.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.
LAT...LON 3713 8295 3727 8282 3726 8277 3727 8274
3723 8269 3723 8267 3725 8263 3723 8261
3714 8266 3712 8272 3708 8272 3707 8273
3705 8272
TIME...MOT...LOC 2240Z 287DEG 27KT 3721 8272
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:29 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 4:29 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 429 PM EDT Sat May 27 2017 .SHORT TERM...(This evening through Sunday night) Issued at 429 PM EDT SAT MAY 27 2017 The latest surface map features a stalled frontal boundary aligned from near the Ohio River back towards Oklahoma. Aloft, a positively tilted trough, stemming from an upper level low spiraling across Manitoba, is positioned from the northern Plains down across the Four Corners region. A few short wave troughs are traversing the more zonal flow in place along and east of the Mississippi River. Convection has fired up along the frontal zone to our north, as well along some leftover outflow across central Kentucky. A short wave trough is also moving through the eastern half of TN/KY, helping to weaken the cap, that had held back convection through the morning hours. Deeper and more organized convection has also fired up back towards southern Missouri, where very prominent instability exists. The models have been very erratic with convective initiation and the evolution of it over the next 24 hours. As such, the forecast is lower confidence through Sunday. Through this evening...scattered to numerous showers and thunderstorms will continue to develop and move off to the east and northeast. A few of these have already reached severe limits, along with locally heavy rainfall with some cells training in places. An overall diminishment is expected after 01 or 02z. Later tonight, the higher resolution short term model guidance suggests less of a widespread wind damage threat across eastern Kentucky, as most of the CAMs are taking organized convection well to our southwest. This seems reasonable based on the good Theta-E gradient set up across southeast MO and western KY/TN, where the better instability bubble exists. There may still be some outflow generated convection into our area on the eastern flank of this complex, so have broad-brushed a 50 POP across the area. Most of the CAMS suggest very little redevelopment into Sunday afternoon in the wake of the complex; however, if we do not see much affect from the outflow, then the atmosphere may recharge for the afternoon. The one issue will be forcing, as upper level heights look mainly neutral, and the surface front will still be located to our northwest. As such, have only included chance POPs for the afternoon, but instability will be ample once again, so anything that does go could approach severe limits. The front will approach from the northwest Sunday night, bringing another round of showers and thunderstorms. The severe potential will likely be diminishing with the loss of instability, but heavy rain will still be a concern. .LONG TERM...(Monday through Saturday) Issued at 345 PM EDT SAT MAY 27 2017 Precipitation will be exiting during the day Monday as a shortwave moves east of the region along with a surface cold front, allowing drier air to usher in behind. A secondary cold front is projected to develop just west of our CWA during the day Tuesday, remaining nearly stationary over the next 24 hours. A longwave trough axis will also begin move through the state during this time. As such, models are not in good agreement with the mesoscale features, specifically the location and timing of precip developing with this system. Went ahead and kept isolated POPs in for Tuesday afternoon as daytime heating should help kick off some convection ahead of this frontal feature. Pops will then increase across the SE into the day Wednesday as the front finally starts shifting eastward across the state. Did leave out thunder late Tuesday night as latest GFS20 forecast soundings were showing a hefty llvl inversion in place that will inhibit instability. Showers and thunderstorms that develop during the day Wednesday will taper off through the evening as the frontal boundary passes through and a drier airmass moves in once more. High pressure and dry weather will remain in place through Thursday. By Thursday night/Friday, a stationary boundary will likely set up just south of the state, interacting with a potential upper level shortwave that will move through the region during this time. Although models are overall not in very good agreement about the timing and placement of the mesoscale features, they do generally agree that this will bring the return of shower and thunderstorm chances to the state Thursday night into Friday, lingering through the end of the forecast period Saturday as the boundary to our south remains in place. Unfortunately the GFS and ECMWF are actually not in good agreement about this feature during this time, though both do produce the above mentioned precip, so stuck close to the blend for this time period. Overall there are only minor variations in the afternoon temps during the extended portion of the forecast, with high temps expected to range from the mid/upper 70s to near 80. Overnight lows will generally be in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 210 PM EDT SAT MAY 27 2017 MVFR stratocu will gradually mix out over the next hour or so. Scattered to numerous showers and thunderstorms will affect the area through 01z, before diminishing in coverage. Some of the storms may approach severe limits with winds of 40 to 50 kts potentially and temporary IFR or worse conditions. Given the isolated nature of these, have not included a mention in the TAFs. The next concern will be the potential of a larger complex thunderstorms affecting eastern Kentucky generally between 06 and 12z. The models have trended a bit farther southwest with the brunt of this complex. For now, have carried a period of showers and thunderstorms, with rain showers likely lingering into the mid- morning hours behind the main line of storms. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Sunday night for KYZ050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...JMW AVIATION...GEOGERIAN
Hazardous weather outlook, May 27, 4:32 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 432 PM EDT Sat May 27 2017 KYZ050>052-058>060-068-069-079-080-083>088-104-106>120-281100- Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley- Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 432 PM EDT Sat May 27 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be likely into this evening, with another round of scattered thunderstorms expected late tonight into Sunday morning. Thunderstorms may become severe, with large hail and damaging winds being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected during the day Sunday. Severe storms are possible with damaging winds and large hail being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. Thunderstorms are also possible from Sunday night into the day Monday, and again on Tuesday, Wednesday, and from Friday through Saturday. Best chances will be during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Please report any instances of severe weather or flooding this evening through Sunday. KYZ044-281100- Fleming- Including the city of Flemingsburg 432 PM EDT Sat May 27 2017 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be likely into this evening, with another round of scattered thunderstorms expected late tonight into Sunday morning. Thunderstorms may become severe, with large hail and damaging winds being the main threat. In addition, storms that track over the same areas repeatedly may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected during the day Sunday. Severe storms are possible with damaging winds and large hail being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. Thunderstorms are also possible from Sunday night into the day Monday, and again on Tuesday, Wednesday, and from Friday through Saturday. Best chances will be during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and again on Sunday. JMW/GEOGERIAN
In the hours before
Special weather statement, May 27, 5:17 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service JACKSON KY
517 PM EDT SAT MAY 27 2017
KYZ068-079-080-272145-
Rockcastle-Laurel-Pulaski-
517 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAUREL...CENTRAL PULASKI
AND SOUTHERN ROCKCASTLE COUNTIES...
At 517 PM EDT, a strong thunderstorm was located over Science Hill,
or near Somerset, moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Science Hill, Stab, Bobtown, Wood Creek Lake, Pointer,
Pongo, Woodstock, Lamero, Mount Victory, Hansford, Dabney, Valley
Oak, Bunch, Mershons, Hightop, Hogue, Hazel Patch, Victory and
Magnum.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3716 8483 3728 8467 3730 8410 3729 8408
3695 8419 3694 8420 3696 8422 3695 8422
3694 8424 3696 8426 3695 8430 3715 8484
TIME...MOT...LOC 2117Z 284DEG 16KT 3718 8464
JMWSpecial weather statement, May 27, 5:21 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service JACKSON KY
521 PM EDT SAT MAY 27 2017
KYZ086>088-116-117-272145-
Clay-Knox-Bell-Harlan-Leslie-
521 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT HARLAN...NORTHEASTERN BELL...
NORTHEASTERN KNOX...SOUTHERN LESLIE AND SOUTHEASTERN CLAY COUNTIES...
At 521 PM EDT, a strong thunderstorm was located over Scalf, or 9
miles north of Pineville, moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Harlan, Cumberland, Loyall, Evarts, Wallins Creek, Bobs Creek, Sandy
Fork, Bledsoe, Mary Alice, Dizney, Chevrolet, Louellen, Coldiron,
Barnyard, Salt Gum, Beverly, Saylor, Erose, Elcomb and Blanche.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3680 8367 3701 8384 3699 8314 3695 8315
3698 8305 3698 8297 3685 8302 3685 8307
3684 8308 3683 8310 3680 8310 3678 8313
3675 8313
TIME...MOT...LOC 2121Z 254DEG 20KT 3690 8369
JMWLocal storm report, May 27, 5:24 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
524 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL QUICKSAND 37.53N 83.34W
05/27/2017 E0.50 INCH BREATHITT KY NWS EMPLOYEE
WINDS GUSTING FROM 35 TO 45 MPH.
&&
TBREWERSpecial weather statement, May 27, 5:40 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
540 PM EDT SAT MAY 27 2017
KYZ113-115-118-272215-
Perry-Knott-Letcher-
540 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LETCHER...
NORTHEASTERN PERRY AND SOUTHWESTERN KNOTT COUNTIES...
At 539 PM EDT, a strong thunderstorm was located near Dice, or near
Hazard, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Hazard, Hindman, Letcher, Bath, Vicco, Elic, Cody, Ritchie, Leburn,
Carr Creek, Ary, Emmalena, Bearville, Amelia, Redfox, Ivis, Garner,
Vest, Amburgey and Bulan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3727 8333 3739 8330 3739 8329 3743 8290
3713 8291
TIME...MOT...LOC 2139Z 276DEG 22KT 3731 8325
JMWSpecial weather statement, May 27, 5:54 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service JACKSON KY
554 PM EDT SAT MAY 27 2017
KYZ109-110-112-113-272230-
Breathitt-Floyd-Knott-Magoffin-
554 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KNOTT...NORTHWESTERN
FLOYD...CENTRAL BREATHITT AND SOUTHERN MAGOFFIN COUNTIES...
At 554 PM EDT, a strong thunderstorm was located over Lambric, or 12
miles east of Jackson, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Prestonsburg, Estill, Wayland, Fredville, Buck, Vail, Hippo,
Handshoe, Gunlock, Glo, Carver, Daisydell, Orchard, Dotson, West
Royalton Station, Carver Station, Blue River, Decoy, Gapville and
Bolyn.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3741 8279 3740 8312 3741 8313 3741 8320
3744 8322 3740 8327 3739 8331 3768 8331
3767 8326 3770 8325 3771 8326 3772 8292
3770 8290 3772 8288 3772 8276
TIME...MOT...LOC 2154Z 275DEG 20KT 3756 8315
JMWLocal storm report, May 27, 5:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL BENT 37.11N 84.44W
05/27/2017 M1.00 INCH PULASKI KY TRAINED SPOTTER
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:50 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 26 more | 23 hr |
| May 27, 3:20 PM EDT | Special Weather Statement | JKL | Pulaski | 40 min |
| May 27, 3:54 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Rockcastle | 51 min |
| May 27, 4:00 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 60 min |
| May 27, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Morgan, Powell | 48 min |
| May 27, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 56 min |
| May 27, 4:22 PM EDT | Flash Flood Warning | JKL | Powell | 3 hr |
| May 27, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 3 hr |
| May 27, 4:41 PM EDT | Special Weather Statement | JKL | Wolfe | 34 min |
| May 27, 4:42 PM EDT | Special Weather Statement | JKL | Estill | 18 min |
| May 27, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Morgan, Wolfe | 24 min |
| May 27, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 23 min |
| May 27, 4:56 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
| May 27, 5:00 PM EDT | Areal Flood Advisory | JKL | Estill | 3 hr |
| May 27, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 30 min |
| May 27, 5:06 PM EDT | Special Weather Statement | JKL | Owsley | 24 min |
| May 27, 5:13 PM EDT | Special Weather Statement | JKL | Estill, Lee | 32 min |
| May 27, 5:16 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| May 27, 5:16 PM EDT | Special Weather Statement | JKL | Wolfe | 29 min |
| May 27, 5:17 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 27, 5:21 PM EDT | Special Weather Statement | JKL | Harlan | 24 min |
| May 27, 5:27 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Powell, Wolfe | 3 hr |
| May 27, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 27, 5:34 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| May 27, 5:40 PM EDT | Special Weather Statement | JKL | Knott, Perry | 35 min |
| May 27, 5:41 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 34 min |
| May 27, 5:44 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 3 hr |
| May 27, 5:49 PM EDT | Tornado Warning | JKL | Laurel, Pulaski | 26 min |
| May 27, 5:54 PM EDT | Special Weather Statement | JKL | Magoffin | 36 min |
| May 27, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 33 min |
| May 27, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 32 min |
| May 27, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 31 min |
| May 27, 6:35 PM EDT | Special Weather Statement | JKL | Pulaski | 25 min |
| May 27, 6:39 PM EDT | Special Weather Statement | JKL | Letcher | 36 min |
| May 27, 6:50 PM EDT | Special Weather Statement | JKL | Laurel | 25 min |
| May 27, 6:59 PM EDT | Special Weather Statement | JKL | Knox | 31 min |
| May 27, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 31 min |
| May 27, 7:03 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| May 27, 7:04 PM EDT | Flash Flood Warning | JKL | Pulaski | 6 hr |
| May 27, 7:16 PM EDT | Special Weather Statement | JKL | Laurel | 29 min |
| May 27, 7:25 PM EDT | Special Weather Statement | JKL | Elliott | 35 min |
| May 27, 7:27 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel | 33 min |
| May 27, 7:30 PM EDT | Areal Flood Advisory | JKL | Elliott | 2 hr |
| May 27, 7:32 PM EDT | Special Weather Statement | JKL | Harlan | 28 min |
| May 27, 7:35 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Pulaski, Whitley | 3 hr |
| May 27, 7:35 PM EDT | Special Weather Statement | JKL | Bell | 25 min |
| May 27, 7:42 PM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 27, 7:45 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 30 min |
| May 27, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.